MAUDE Adverse Event Report: HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY

HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY
Model Number BREVDRV
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: component code appropriate term/code not available: suggested code: mechanical driver.H6: investigation findings: appropriate term/code not available: suggested code: loose screws.Lot number of the device not provided by the complainant; therefore, the udi, expiration and manufacturing dates are not known.Device history record (dhr) review was unable to be conducted for the disposable device as the identification numbers were not provided by the complainant.
 
Event or Problem Description
It was reported that during a brevera procedure on (b)(6) 2025, during a biopsy the customer got a driver error.The error could not be cleared and 2 needles were used.The procedure was aborted and the patient rescheduled.Only one specimen could be obtained.An fe examined console and determined that 5 torque screws on the driver were loosed.Screws were tightened and tested the driver.System performed as manufacturer´s specifications.The no other information available.
 
Additional Manufacturer Narrative
It was reported on march 27th, 2025, that during a procedure the brevera system (b)(6) and brevera driver (b)(6) began experiencing errors.Multiple needles were tried but the customer could not clear the errors.The procedure was aborted and the patient was rescheduled.Patient impact was reported as the patient had to be rescheduled for a second incision.The dispatched field service engineer (fse) examined the brevera driver and found that the 5 torque screws on top of the driver were loose.After tightening the screws, the driver met manufacturer specifications.Neither the brevera system nor the brevera driver used in this complaint were returned for investigation.The serial number for the brevera driver was not initially recorded in the complaint, but the asset history for the brevera system only contains one driver serial number.Since the driver was not replaced as part of this complaint, it is safe to assume the driver currently documented is the one used in this complaint.The brevera driver was in use for 429 days prior to the complaint.Further investigation could not be performed as parts were not returned.Since no parts were returned, a definitive root cause could not be determined.After reviewing the details of the complaint and observations made by the fse, the most probable root cause of the issues seen in the complaint is the 5 torque screws attaching the top of the driver housing being too loose and the needle not being properly recognized.It cannot be confirmed but it is possible that the top housing was not low enough for the disposable needle to be detected by the driver due to the screws being loose.The exact error code seen in the complaint was not recorded.Conclusion: as no part was returned for investigation, no root cause was able to be determined.As a result, the issues described in this complaint were unable to be reproduced.Based on the observations made by the fse, the most likely root cause was the torque screws not being tight enough, preventing the disposable needle from being properly recognized.Since the patient had to be rescheduled, this was considered a reportable event.Complaint confirmed: no.Device history record (dhr) review: driver serial number: (b)(6).Driver sku: brevdrv.System serial number: (b)(6).Driver manufacture date: 7/5/2023.Driver installation date: 1/24/2024.Udi: (b)(4).Driver dhr review was performed.The device history record for the serial number involved was reviewed and was found to have met all manufacturing requirements prior to shipment for distribution.This includes final inspection and packaging inspections.

Brand Name
BREVERA BREAST BIOPSY SYSTEM
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
daniel guevara
562 parkway
coyol free park zone b24
alajuela 20102
MDR Report Key21914562
Report Number1222780-2025-00209
Device Sequence Number15263447
Product Code KNW
UDI-Device Identifier15420045507760
UDI-Public(01)15420045507760(11)200129
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K163052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBREVDRV
Device Catalogue NumberBREVDRV
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer06/23/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/05/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown